MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: cath lab manager.Device evaluation has begun; however, a conclusion is not yet available.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the completion of an interventional procedure involving angioplasty of the superficial femoral artery, a flexor raabe guiding sheath began to separate at the iliac bifurcation upon removal of the device.The user reported that the device sheared upon removal over the bifurcation.A wire guide was in the lumen of the sheath at the time of separation.The customer pulled as much of the sheath out as possible and cut the portion that was outside the body, including the hub.A snare was used, along with the dilator provided with the complaint device, to remove the remaining portion of the sheath from the patient over the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, at the completion of an interventional procedure involving angioplasty of the superficial femoral artery, a flexor raabe guiding sheath began to separate at the iliac bifurcation upon removal of the device.The user reported that the device sheared upon removal over the bifurcation.A wire guide was in the lumen of the sheath at the time of separation.The customer pulled as much of the sheath out as possible and cut the portion that was outside the body, including the hub.A snare was used, along with the dilator provided with the complaint device, to remove the remaining portion of the sheath from the patient over the wire guide.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, quality control data, and specifications.One 6fr kcfw was received used, no dilator returned.Biomatter was present.The device was received in two sections.Marker band was present at the distal end.An elongated section of the coil was received.The proximal section measured 34.2cm.Distal section measured 20.7cm both have coil exiting the separation points.Distal tip is damaged.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously initiated regarding this failure mode.The process of assembling the sheath was successfully validated for tensile strength; the minimum load required for failure (separation) was greater than 15 n.The capa team did not arrive at a definitive root cause and was closed at the end of the root cause phase.The following primary contributing factors have been identified: a.) these devices can be advanced into restrictive anatomies.The capa investigation showed that clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.B.) instructions for use warn to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.Based on the review of current documentation and the outcome of the root cause investigation, it was determined that the separation failures of the flexor introducer sheath devices are based upon the use of the device rather than any manufacturing or design non-conformances.Inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The investigation conclusion could not establish a definitive cause.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10710440
Report Number1820334-2020-01911
Device Sequence Number3777176
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)230727(10)13329069
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number13329069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;